I am taking levothyroxine 88 mcg for 10 days. I started out taking a half a pill for 8 days. I was lost a total of 5 lbs but since I started taking the whole pill it seems that my weight is staying the same. Is this normal or will I start to lose weight again once my body become adjusted to the new dosage?
Are you taking levo to loose weight? I have been taking levo 100mcg for 6months for hypothyroidism . I had unusual weight gain along with almost all of the typial hypo symptoms, some very serious. (10mcg cytomel was just added almost a month ago thanks to the advice and support I got here). I guess I am confused as to why you would ask that question. I am now, after 5 months, starting to loose weight but I have am also now able to exercise for the first time in a year. So, I am not sure how much of taking levo is responsible for my weight loss and how much is added exercise. I heard rumors that levo helps one loose weight but I really haven't heard people on this fourm talking much about loosing weight as part of their total healing process. I hope this answers your question. Maybe others here can help.
Many of us have edema when hypo, which often is not super noticable. My guess is that your five pound loss might be due to the "water" clearing out of your body. Once you get your FT3 and FT4 to proper levels, you will find it much easier to lose weight. However, it takes about six weeks for the dose to stabilize in your system, and then you might need one or more adjustments to get to the proper dose for you. In the meantime, it will probably still be a battle to shed the pounds. I did lose 25 pounds spontaneously after getting my meds right...roughly equivalent, I think, to what I had gained being hypo.
your doctor had you take it for only 8 days before going to full strength? Also the same thing happened with me. I lost a couple pounds but then it stopped. I am very thin and underweight, which Is not the norm from I understand.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.